MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the involved injection needle broke.The pharmacy delivered a new box.The pharmacy threw away the defective product.The event occurred pre-treatment.There was no patient involvement.Before injection the needle was found broke, and the treatment was stopped.
 
Additional Manufacturer Narrative
Expiration date: 31-jul-2026 (date was filled in however is showing up blank in the print view of the medwatch).Operator of device: unknown.Implanted date: device was not implanted.Explanted date: device was not explanted.Health professional: unknown.Occupation: unknown.The actual sample was not available for evaluation.The root cause of the complaint could not be identified to be related to our product or production process.The retention samples were confirmed visually in good condition.Simulation were conducted on the samples wherein the needle did not break even after 40x bending which indicates that our needles have high resistance to breakage.Our cannula is supplied raw material that complies with iso 9626, particularly on stiffness and breakage.We have received nine (9) complaints covering fy20 to fy22 (august 16, 2022), related to this issue where the cause was not identified related to our product and production process.We have an online and in-process visual inspection to check bent or damage to the cannula that might lead to the complaint.Lot history file revealed no related nonconformity or irregularity that will lead to the complaint.Before shipment, qc conducts outgoing inspection that includes visual checking such as bent or damage on the cannula.All samples passed.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to add section h6: in investigation conclusion.

Brand Name
TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
biñan, phl
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan, laguna,
RP  
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key15333349
Report Number3003902955-2022-00033
Device Sequence Number6487023
Product Code MEG
UDI-Device Identifier34806017507122
UDI-Public34806017507122
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberN/A
Device Catalogue NumberSG2+2525
Device Lot Number210824B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown